Arkansas, 2013Tornadoes and Damaging Winds in Arkansas, January 29, 2013
January 29, 2013 · NWS TSA · 8 events in 5 counties and zones
Severe thunderstorms developed over eastern Oklahoma during the morning hours ahead of a strong cold front that was moving across the region. These storms moved into western Arkansas during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $790,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over eastern Oklahoma during the morning hours ahead of a strong cold front that was moving across the region. These storms moved into western Arkansas during the afternoon hours. Unseasonably warm and moist air was in place ahead of the front and very strong wind shear was present, allowing storms to become long-lived and organized. Damaging wind and three tornadoes resulted from these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 29, 11:28 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 29, 11:28 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CST TUE JAN 29 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD ONGOING CONVECTION WILL CONTINUE TO IMPACT ALL
TERMINALS THROUGH MID AFTERNOON...WITH A GRADUAL CLEARING AND
RISING FLIGHT CONDITIONS ACROSS NE OK. STORMS WILL CONTINUE TO
IMPACT SE OK / WESTERN AR INTO THE EARLY EVENING...BEFORE PUSHING
FURTHER EAST INTO ARKANSAS. STRONG NORTHWESTERLY WINDS WILL FOLLOW
A COLD FRONT SOUTHWARD THROUGH THE AREA TONIGHT...WITH MVFR
CEILINGS LIKELY TO OVERSPREAD MANY OF THE TERMINALS BY MORNING.
&&
.PREV DISCUSSION... /ISSUED 531 AM CST TUE JAN 29 2013/
DISCUSSION...
FOR THE 12Z TAFS... STRONG THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE AREA TODAY... GENERALLY FROM WEST TO EAST... AFFECTING
ALL TAF SITES. ALTHOUGH THE WORST CONDITIONS FORECAST ARE MVFR...
WORSE CONDITIONS COULD BE POSSIBLE IF A STRONG CELL HAPPENS TO
MOVE DIRECTLY ACROSS A TAF SITE. STRONG GUSTY WINDS ARE FORECAST
AT ALL TAF SITES. THESE MAY BECOME DIRECTIONALLY VARIABLE AND
STRONGER NEAR STORMS.
PREV DISCUSSION... /ISSUED 235 AM CST TUE JAN 29 2013/
DISCUSSION...
UNSEASONABLY MILD CONDITIONS THIS MORNING AHEAD OF STRONG UPPER
TROUGH...WHICH WILL IMPACT THE REGION TODAY. ATMOSPHERE WILL
CONTINUE TO DESTABILIZE AHEAD OF SYSTEM WITH STRONG FORCING
DEVELOPING BY SUNRISE AS 100+ KNOT JET SPREADS OVER AREA.
SHOWERS/THUNDERSTORMS WILL DEVELOP AHEAD OF FRONTAL BOUNDARY/DRY
LINE ACROSS NORTHEAST OKLAHOMA WEST OF HIGHWAY 75 WITH STORMS
INCREASING IN COVERAGE. ALTHOUGH THESE STORMS MAY INITIALLY BE
SLIGHTLY ELEVATED...STRONG LOW LEVEL WIND FIELDS WILL SUPPORT A
LIMITED TORNADO THREAT. STORMS WILL BECOME MORE LINEAR IN NATURE
BY THIS AFTERNOON WITH LARGE HAIL/DAMAGING WINDS POSSIBLE AS
CONVECTIVE LINE MOVES INTO SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS.
A FEW ISOLATED THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF LINE
ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS WITH A BRIEF
WINDOW OF ENHANCED LOW LEVEL WINDS WHICH COULD SUPPORT THE THREAT
FOR ISOLATED TORNADOES. THIS AREA WILL ALSO SEE THE BEST CHANCE
FOR SEVERE WEATHER...PRIMARILY IN THE STRONGER BOW SEGMENTS/MESO-
CYCLONES AS QLCS SWEEPS THROUGH BY LATE AFTERNOON/EARLY EVENING.
THE SEVERE WEATHER THREAT SHOULD END BY MID EVENING AS DRY LINE
SHIFTS EAST WITH COLD FRONT PUSHING SOUTHEAST OF INTERSTATE 44 BY
THIS TIME.
COLD/BREEZY CONDITIONS EXPECTED INTO WEDNESDAY AS TIGHT PRESSURE
GRADIENT REMAINS BEHIND DEPARTING SYSTEM. ANOTHER REINFORCING
SHOT OF COLDER AIR EXPECTED ON THURSDAY AND TO A LESSER EXTENT
AGAIN ON SATURDAY WITH A SLIGHT CHANCE FOR PRECIP. TEMPERATURES
WILL BEGIN TO MODERATE BY LATE WEEKEND AS SURFACE HIGH SHIFTS
EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 35 46 28 / 90 20 10 0
FSM 75 43 50 28 / 90 60 10 0
MLC 71 38 49 29 / 80 20 10 0
BVO 55 34 43 21 / 100 30 10 0
FYV 68 35 42 25 / 90 60 10 0
BYV 68 36 41 25 / 90 60 10 0
MKO 71 36 47 26 / 90 20 10 0
MIO 68 34 41 25 / 80 40 10 0
F10 70 36 47 29 / 80 20 10 0
HHW 74 40 53 30 / 90 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...07
Hazardous weather outlook, Jan 29, 12:58 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST TUE JAN 29 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST TUE JAN 29 2013
...SEVERE WEATHER THREAT CONTINUES THROUGH MID EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OF A FAYETTEVILLE TO MCALESTER LINE.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...PORTIONS OF NORTHEAST OKLAHOMA...AND ALSO WESTERN
ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
INTO THE MID EVENING HOURS...BEFORE PUSHING FURTHER EASTWARD
INTO CENTRAL ARKANSAS. LOCALLY HEAVY RAINFALL HAS ALREADY
FALLEN ACROSS PORTIONS OF NORTHEAST OKLAHOMA...AND ADDITIONAL
LOCALLY HEAVY RAINS ARE LIKELY ACROSS PORTIONS OF WESTERN
ARKANSAS THROUGH THIS EVENING. FLOODING OF LOW LYING AREAS IS
POSSIBLE.
THE SEVERE WEATHER THREAT WILL CONTINUE THIS AFTERNOON AND
EVENING...AND SHIFT EASTWARD AS THE STORMS ADVANCE. THE
EXPECTED SCENARIO IS THAT STORMS BECOME STRONGER THROUGH THE
AFTERNOON HOURS...WITH THE FAVORED AREA FOR SEVERE WEATHER
BEING SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER.
WIND FIELDS ALOFT ARE STRONG AND ANY SUSTAINED UPDRAFT WILL
HAVE POTENTIAL TO CREATE DAMAGING WINDS AND POSSIBLY QUARTER
SIZE HAIL. ADDITIONALLY...LOW LEVEL WIND SHEAR WILL BE
SUFFICIENTLY STRONG TO WARRANT A RISK OF TORNADOES...THOUGH
THIS RISK WILL QUICKLY SHIFT FURTHER EASTWARD BY EARLY EVENING.
GUSTY SOUTH WINDS WILL PRECEDE THE COLD FRONT WHICH IS CURRENTLY
ALONG INTERSTATE 44. A STRONGER PUSH OF COLD AIR WILL INCREASE
NORTHWESTERLY WINDS OVERNIGHT INTO WEDNESDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
STRONG NORTHWESTERLY WINDS WILL PREVAIL ON WEDNESDAY...WITH GUSTY
CONDITIONS CONTINUING ON THURSDAY. THE RECENT RAINFALL WILL HELP
ALLEVIATE IMMEDIATE FIRE WEATHER CONCERNS...HOWEVER FINE FUELS
SUCH AS GRASSES WILL CURE QUICKLY AND ANY WILDFIRES COULD SPREAD
QUICKLY WITH THESE WINDS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jan 29, 1:02 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CST TUE JAN 29 2013
OKZ062-063-067-068-291930-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
102 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND EASTERN WAGONER
AT 103 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
SEQUOYAH STATE PARK...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...
PEGGS...WAGONER...MURPHY...LOCUST GROVE...ROSE AND SEQUOYAH STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3631 9522 3617 9487 3582 9522 3589 9540
TIME...MOT...LOC 1903Z 209DEG 55KT 3593 9526Special weather statement, Jan 29, 1:27 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CST TUE JAN 29 2013
OKZ058-062-063-068-292015-
CHEROKEE OK-DELAWARE OK-MAYES OK-OTTAWA OK-
127 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
DELAWARE...SOUTHEASTERN MAYES AND SOUTHWESTERN OTTAWA
AT 127 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ROSE...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...LEACH...CHLOETA...ZENA...
CLEORA...GROVE...BERNICE...FAIRLAND...ROSE...DISNEY...TIFF CITY...
BERNICE STATE PARK...LAKE EUCHA STATE PARK AND HONEY CREEK STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3667 9461 3649 9462 3647 9461 3614 9493
3618 9512 3678 9491
TIME...MOT...LOC 1927Z 214DEG 55KT 3621 9499Special weather statement, Jan 29, 1:29 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 PM CST TUE JAN 29 2013
OKZ073>075-292015-
HASKELL OK-LATIMER OK-PITTSBURG OK-
129 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL...EASTERN PITTSBURG AND LATIMER
AT 129 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HIGGINS...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...WILBURTON...
HIGGINS...DAMON...GOWEN...PANOLA...RED OAK...QUINTON AND ROBBERS CAVE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3478 9555 3522 9541 3499 9494 3468 9537
3468 9538
TIME...MOT...LOC 1929Z 213DEG 55KT 3480 9542Special weather statement, Jan 29, 2:03 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CST TUE JAN 29 2013
OKZ072-074-292045-
HASKELL OK-SEQUOYAH OK-
203 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 203 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MCCURTAIN...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...KEOTA...
KANIMA...TAMAHA...SALLISAW...MC KEY...VIAN...BRUSHY...SHORT...MARBLE
CITY AND BRUSHY LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3557 9448 3535 9474 3535 9477 3532 9482
3529 9482 3520 9493 3507 9504 3518 9521
3563 9489
TIME...MOT...LOC 2003Z 215DEG 64KT 3519 9505Special weather statement, Jan 29, 2:04 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CST TUE JAN 29 2013
OKZ062-063-067-068-292045-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
204 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND EASTERN WAGONER
AT 205 PM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF OKAY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
HULBERT...LOST CITY...PEGGS...OKAY...LOCUST GROVE...ROSE AND SEQUOYAH
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3620 9478 3581 9516 3581 9525 3586 9538
3633 9509
TIME...MOT...LOC 2005Z 214DEG 48KT 3587 9525Special weather statement, Jan 29, 2:42 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 PM CST TUE JAN 29 2013
ARZ010-019-OKZ069-072-292115-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
242 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD AND WASHINGTON
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 242 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...HICKS...UNIONTOWN...ODELL...
WALNUT GROVE...TUTTLE...HARMON...FAYETTEVILLE...WEST FORK...
LINCOLN...PRAIRIE GROVE...ELKINS...FARMINGTON...BLACKBURN...HOGEYE...
STRICKLER...MORROW...WOOLSEY...CLYDE...CANEHILL...SULPHUR CITY...
BLACK OAK...GREENLAND...RHEA...VINEY GROVE...SAVOY...WHEELER...
NATURAL DAM...LEE CREEK...DEVILS DEN STATE PARK AND PRAIRIE GROVE
BATTLEFIELD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3550 9453 3559 9473 3615 9435 3615 9433
3618 9432 3602 9394
TIME...MOT...LOC 2042Z 219DEG 59KT 3557 9461Tornado, Crawford
- When
- January 29, 2:57 PM CST to 3:04 PM CST
- Where
- Crawford County, 3.87 mi NNW of Uniontown to 2.97 mi NW of Leecreek
- Rating
- EF2
- Path length
- 6.6 mi
- Path width
- 700 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.633, -94.472
This is the second of two segments of this tornado. The tornado moved into Crawford County, Arkansas, tearing a path through the woods of more than 1/3 of a mile wide. Numerous hardwood and softwood trees were snapped or uprooted. The most pronounced tree damage was on Rainwater Road northwest of Uniontown. Power poles were snapped and a home had minor damage. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.
Tornado, Washington
- When
- January 29, 3:34 PM CST to 3:39 PM CST
- Where
- Washington County, 0.89 mi WSW of Harris to 2.02 mi S of Goshen
- Rating
- EF1
- Path length
- 4.2 mi
- Path width
- 400 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.024, -94.064
A tornado damaged 40 to 50 homes, destroyed barns and outbuildings, destroyed chicken houses, and snapped or uprooted numerous trees. The most significant damage to permanent homes was structural damage to several roofs. Based on this damage, the maximum estimated wind in the tornado was 100 to 110 mph.
Tornado, Madison
- When
- January 29, 3:57 PM CST to 3:59 PM CST
- Where
- Madison County, 2.16 mi WNW of Rockhouse to 1.6 mi NNE of Rockhouse
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 350 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.295, -93.704
A tornado destroyed several barns and outbuildings, damaged a couple homes, and snapped or uprooted numerous trees, and blew down power poles. Several cows were killed by flying debris at a farm where several barns were destroyed. Based on this damage, maximum estimated wind in the tornado was 105 to 115 mph.
Thunderstorm Wind, Carroll
- When
- January 29, 4:01 PM CST
- Where
- Carroll County, 5 mi SW of Berryville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.319, -93.633
Strong thunderstorm wind damaged the roof of a home.
Thunderstorm Wind, Carroll
- When
- January 29, 4:11 PM CST
- Where
- Carroll County, 7 mi NW of Green Forest
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.392, -93.539
Strong thunderstorm wind blew down large tree limbs and power lines and damaged the roofs of three chicken houses.
Thunderstorm Wind, Crawford
- When
- January 29, 4:31 PM CST
- Where
- Crawford County, Mulberry
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -94.050
Strong thunderstorm wind blew down large tree limbs and power lines.
Thunderstorm Wind, Franklin
- When
- January 29, 5:00 PM CST
- Where
- Franklin County, 4 mi N of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.558, -93.830
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Franklin
- When
- January 29, 5:03 PM CST
- Where
- Franklin County, 5 mi W of Ozark
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -93.919
Strong thunderstorm wind shifted a mobile home from its foundation.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, January 29 to 30, 2013$1.6 million · EF2 · 28 events
- Tornadoes and Damaging Winds in Illinois, January 29, 20132 injured · $579,000 · EF2 · 24 events
- Tornadoes and Damaging Winds in Missouri, January 29, 2013$965,000 · EF2 · 20 events
- Tornado and Damaging Winds in Louisiana, January 29 to 30, 2013$388,000 · EF2 · 8 events
- Tornadoes and Flash Flood in Mississippi, January 29 to 30, 2013$914,000 · EF1 · 23 events
- Tornadoes and Flooding in Missouri, January 29, 2013$415,000 · EF1 · 28 events
- Flash Flooding and Damaging Winds in Tennessee, January 29 to 30, 20137 injured · $135,000 · 96 kt wind · 10 events
- Winter Storm in Iowa, January 29 to 30, 2013$750,000 · 30 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 20131 injured · $573,000 · EF0 · 27 events
- Tornado and Hail in Oklahoma, January 29, 2013$266,000 · EF1 · 11 events
- Tornado and Flash Flood in Mississippi, January 29 to 30, 2013$175,000 · EF1 · 12 events
- Tornado and Hail in Texas, January 29, 20131 injured · $220,000 · EF0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422663, 422601, 422603, 428459, 428461, 428462, 428463, 428464.